MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BN7TCDF4L
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 02/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrioventricular nodal re-entrant tachycardia (avnrt) cardiac ablation procedure which included an ez steer¿ nav bi-directional electrophysiology catheter and the patient experienced cardiac heart block treated with implantation of pacemaker and extended hospitalization.The patient was mildly sedated with propofol.There was the team of anesthesiologists in charge of the sedation of the patient.The case started and the physician placed the decanav catheter in the coronary sinus (cs), and right ventricle (rv) catheter (non-biosense), and the 4mm ablation catheter (ez steer¿ nav bi-directional electrophysiology catheter).The electrophysiology (ep) study was performed, and it was decided to perform an avnrt ablation.The physician first marked his points and then marked with a point a good location for ablation.During this process, the patient was moving the legs.Two assistant doctors tried to maintain the body and legs (without moving) by holding them.The physician performed several ablations.The last ablation lasted for 20s, during which there was some slow junctional beats which showed that the ablation was being performed in the slow pathway area of the atrioventricular (av) node.The patient suddenly moved.Ablation was stopped in 1.4s after the movement.The error of "patient moved" appeared on the carto system, and the catheters could not be visualized anymore.After the movement, the patient had an av node block that persisted.The physician gave isuprel, but there was still av dissociation.The patient left the lab with av node block.The physician believed that the block was produced by the sudden movement of the patient with the catheters inside the heart, and not related to the ablation.The physician¿s opinion on the cause of this adverse event was that it was procedure related.The patient had no symptoms but had a rather low heart rate (junctional rhythm at a rate of 40-50bpm) so they decided to implant a pacemaker.The patient¿s condition improved and was discharged.
 
Additional Manufacturer Narrative
E1.Initial reporter phone: (b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrioventricular nodal re-entrant tachycardia (avnrt) cardiac ablation procedure which included an ez steer¿ nav bi-directional electrophysiology catheter and the patient experienced cardiac heart block treated with implantation of pacemaker and extended hospitalization.The patient was mildly sedated with propofol.There was the team of anesthesiologists in charge of the sedation of the patient.The case started and the physician placed the decanav catheter in the coronary sinus (cs), and right ventricle (rv) catheter (non-biosense), and the 4mm ablation catheter (ez steer¿ nav bi-directional electrophysiology catheter).The electrophysiology (ep) study was performed, and it was decided to perform an avnrt ablation.The physician first marked his points and then marked with a point a good location for ablation.During this process, the patient was moving the legs.Two assistant doctors tried to maintain the body and legs (without moving) by holding them.The physician performed several ablations.The last ablation lasted for 20s, during which there was some slow junctional beats which showed that the ablation was being performed in the slow pathway area of the atrioventricular (av) node.The patient suddenly moved.Ablation was stopped in 1.4s after the movement.The error of "patient moved" appeared on the carto system, and the catheters could not be visualized anymore.After the movement, the patient had an av node block that persisted.The physician gave isuprel, but there was still av dissociation.The patient left the lab with av node block.The physician believed that the block was produced by the sudden movement of the patient with the catheters inside the heart, and not related to the ablation.The physician¿s opinion on the cause of this adverse event was that it was procedure related.The patient had no symptoms but had a rather low heart rate (junctional rhythm at a rate of 40-50bpm) so they decided to implant a pacemaker.The patient¿s condition improved and was discharged.Device evaluation details: the product was returned to biosense webster (bwi) for evaluation.A visual inspection and revision of all features were performed following bwi procedures.Visual analysis revealed that the rocker arm was detached from the handle.However, welding residues were observed that showed that the rocker arm was correctly attached.The device features were reviewed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device number lot 31132670m and no internal action related to the complaint was found during the review.Additionally, the manufacture and expiration dates have been provided.Therefore, fields d4.Expiration date and h4.Device manufacture date have been populated.The root cause of the adverse event remains unknown.The potential cause of the rocker arm detached could be related to the manipulation of the device after the procedure.The physician¿s opinion on the cause of this adverse event was the procedure.In addition, no device malfunction was reported, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Explanation of codes: investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the adverse event reported on the patient.Investigation findings: fracture problem (c070603) / investigation conclusions: cause not established (d15) / component code: actuator (g04002) were selected as related to the rocker arm that was detached from the handle.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18802883
Report Number2029046-2024-00671
Device Sequence Number15261632
Product Code LPB
UDI-Device Identifier10846835002997
UDI-Public10846835002997
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/17/2026
Device Catalogue NumberBN7TCDF4L
Device Lot Number31132670M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR DECAN,11P,F,2.4MMLE,282MM,; CARTO 3 SYSTEM; NGEN RF GENERATOR; NON-BIOSENSE WEBSTER INC. CATHETER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown